Arkansas, 2005

Hail in Arkansas, February 23, 2005

February 23, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 3:20 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 23, 3:20 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST WED FEB 23 2005

.DISCUSSION...
A COUPLE OF SHORTWAVES IN THE SUB TROPICAL FLOW...INTERACTING WITH A
SLOW MOVING COLD FRONT WILL BRING RAIN AND THUNDERSTORMS ACROSS THE
ENTIRE AREA TODAY.  WILL MENTION SEVERE ACROSS EAST TEXAS AND ADJACENT
AREAS OF SOUTHWEST ARKANSAS TODAY.  ALONG AND TO THE NORTH OF INTERSTATE 30
THE SEVERE POTENTIAL SHOULD BE EARLY THIS MORNING...WITH LARGE HAIL
POSSIBLE.  A BIGGER CONCERN IS THE MCS ACROSS CENTRAL TEXAS NEAR THE
INTERSTATE 35 CORRIDOR MOVING EAST...AND BEGIN TO AFFECT THE PINEY WOODS
OF EAST TEXAS AFTER 7 AM.  WOULD EXPECT A GRADUAL WEAKENING TREND AS IT
MOVES INTO AND THROUGH EAST TEXAS...INTO MORE STABLE AIR...AND THUS WILL
NOT MENTION SEVERE INTO NW LA.  LOCALLY HEAVY RAINFALL BETWEEN ONE AND THREE
INCHES IS POSSIBLE WITH THIS MCS...AND UP NORTH...AS STORMS HAVE BEEN MOVING
OVER THE SAME AREA. TEMPERATURES WILL BE DRAMATICALLY COOLER THAN WHAT WE
HAVE BEEN USED TO LATELY...WE EXPECTED RAINFALL AND CLOUD COVER.

COLD FRONT WILL FINALLY PUSH OUT OF THE REGION LATE TONIGHT.  WITH FRONTAL
BOUNDARY...HIGH MEAN RH...AND SUBTLE DISTURBANCES IN THE FLOW ALOFT...WILL
KEEP CHANCE POPS GOING TONIGHT INTO THURSDAY...WITH THE BEST CHANCE ACROSS
THE SOUTH.  ALTHOUGH...THE NAM AND NGM ARE MUCH WETTER FARTHER NORTH...THAN
THE GFS AND UKMET MODELS FOR TONIGHT INTO THURSDAY.

WILL HAVE THE AREA DRYING OUT BY FRIDAY AND INTO EARLY IN THE WEEKEND...WITH
A SLIGHT CHANCE RETURNING OVER THE WEEKEND...AS THE CLOSED LOW ACROSS SOUTHERN
CALIFORNIA TODAY...WILL SLOWLY MEANDER EASTWARD AND COULD AFFECT THE
AREA DURING THE WEEKEND...BUT NOTHING MAJOR...SO ONLY GONE SLIGHT FOR NOW.

A NORTHERN STREAM TROUGH...AND AASSOCIATEDCOLD FRONT COULD AFFECT THE AREA
SUNDAY NIGHT/MONDAY...BUT MOISTURE APPEARS LIMITED...SO ONLY SLIGHT POPS TO
LOW CHANCE POPS ON MONDAY FOR FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  45  51  40 /  70  40  40  20
MLU  61  43  51  39 /  70  60  40  20
DEQ  55  40  48  34 /  80  30  30  10
TXK  56  40  48  36 /  80  30  30  10
ELD  55  40  47  34 /  70  30  30  10
TYR  66  46  53  40 /  80  50  40  20
GGG  65  46  52  40 /  80  50  40  20
LFK  70  50  54  42 /  70  60  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Feb 23, 6:00 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST WED FEB 23 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST WED FEB 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE REGION TODAY.  SOME OF THESE THUNDERSTORMS COULD REACH
SEVERE LIMITS THROUGH THE EARLY EVENING...MAINLY ACROSS EAST TEXAS
SOUTH OF INTERSTATE 20...WHERE BETTER INSTABILITY IS LOCATED.
ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING
TODAY...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE
SAME AREA...FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY
HEAVY RAINFALL BETWEEN ONE AND THREE INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...COULD BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Feb 23, 4:20 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CST WED FEB 23 2005

OKZ077-TXZ096-108>111-124-125-136-231050-
CAMP-FRANKLIN-MCCURTAIN-MORRIS-RED RIVER TX-SMITH-TITUS-UPSHUR-WOOD-
420 AM CST WED FEB 23 2005

...SEVERE THUNDERSTORM WATCH NUMBER 34 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL
7 AM...FOR SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS HAS
BEEN CANCELLED FOR THE FOLLOWING COUNTIES.

IN OKLAHOMA...

MCCURTAIN

IN TEXAS...

CAMP...    FRANKLIN...   MORRIS...    RED RIVER...
SMITH...   TITUS...      UPSHUR...    WOOD...

THUNDERSTORMS HAVE SHOWN A GRADUAL WEAKENING TREND...AND WIDESPREAD
SEVERE WEATHER IS NO LONGER ANTICIPATED EARLY THIS MORNING.
HOWEVER...A FEW THUNDERSTORMS COULD STILL BRIEFLY BECOME
SEVERE...PRODUCING LARGE HAIL. ALSO...LOCALLY HEAVY RAINFALL CAN BE
EXPECTED EARLY THIS MORNING ALONG AND TO THE NORTHWEST OF THE
INTERSTATE 30 CORRIDOR...WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE
ACROSS EAST TEXAS ALONG INTERSTATE 20 AFTER SUNRISE.

The radar

The Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 13:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Little River

When
February 23, 7:05 AM CST
Where
Little River County, Foreman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.717, -94.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482004.